Clin Case Rep Int | Volume 6, Issue 1 | Case Report | Open Access

Low-Dose Tramadol Induced Seizure: A Case Report

Himadri Sekhar Dasgupta*
 

Department of Pharmacology, North Eastern Indira Gandhi Regional Institute of Health & Medical Sciences, India

*Correspondance to: Himadri Sekhar Dasgupta 

Fulltext PDF

Abstract

Tramadol is a weak mu (μ) opioid receptor agonist that acts by inhibiting serotonin and nor epinephrine uptake. Tramadol undergoes extensive hepatic metabolism by a number of pathways including CYP2D6, CYP3A4 and by conjugation with subsequent renal excretion. The maximum recommended dose is 400 mg/day. One of the most important adverse effect of tramadol is seizure which usually occurs at high dose and often generalized tonic-clonic type and, self-limiting. Here we present a case of patient with inflammatory low backache who developed seizures while on lowdose oral tramadol. After one hour of taking first tablet Tramadol, he developed morbilliform rashes all over the body. One day later he developed generalized tonic clonic seizure followed by loss of consciousness for 5 min. Patient was admitted in the hospital and managed conservatively with Injection lorazepam and Tramadol was stopped. In general if applied in overdose, tramadol can only incite seizures in patients already suffering from some sort of disorder related to seizure or if it is administered along with antidepressants, alcohol etc. But here, only with the use of 37.5 mg oral application, the incidence of seizure happened.

Keywords:

Tramadol; Seizure; Low dose; Rash

Citation:

Dasgupta HS. Low-Dose Tramadol Induced Seizure: A Case Report. Clin Case Rep Int. 2022; 6: 1314.

Subscribe to Our Newsletter